MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK ADAPTER 4 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK ADAPTER 4 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical review: there is a temporal relationship between the use of the liberty cycler set and the patient event of pseudomonas peritonitis.However, there is no documentation in the complaint file to show a causal relationship between the peritonitis and use of the liberty cycler set.Additionally, there is no allegation of a cycler set defect reported for the event.The cause of the peritonitis has been attributed as self-inflicted by the patient.There are several potential sources of the peritonitis event including the missing pin from the extension set, the patient¿s dogs being around the pd therapy, or a breach in aseptic technique.Pseudomonas aeruginosa is an organism commonly found in the environment and appears in wet areas like bathtubs and sinks.It can also be found on skin.Based on the available information and no allegation or evidence of a defect, the liberty cycler set can be excluded as the cause of the patient¿s peritonitis event.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A peritoneal dialysis registered nurse (pdrn) reported a patient that was diagnosed with peritonitis.Additional information was obtained through follow-up with the pdrn.The patient was seen in the pd clinic on (b)(6) 2024 for a regularly scheduled peritoneal equilibration test (pet).Upon arrival, it was noted that the patient did not have a pin in the extension set.The patient stated that he pinned at the end of treatment; however, the pdrn stated the patient has been very forgetful recently.Additionally, the pd effluent was noted to be cloudy.A pd culture was obtained.The patient was diagnosed with peritonitis and administered intraperitoneal (ip) vancomycin 2g.The patient was initiated on antibiotic therapy with ip ceftazidime daily (dose and duration not provided).The culture came back positive on (b)(6) 2024 for pseudomonas aeruginosa.The physician discontinued the ceftazidime and ordered ip cefepime 2g daily for 21 days starting (b)(6)2024.The patient is scheduled for a clinic visit on (b)(6) 2024 to have the extension set changed.Repeat cultures will be obtained after the completion of the antibiotic therapy.The pdrn stated the cause of the peritonitis was self-inflicted by the patient.The exact source cannot be determined as it could be the missing pin from the extension set, the patient permitting his dogs into the room, or a mistake in aseptic technique due to the patient¿s forgetfulness.The patient did not administer the antibiotics on the 27th or 28th due to forgetting to break the cone in the bag.He did not call the on-call nurse for assistance.The patient will be scheduled for re-training at the clinic and the pdrn will be making a home visit within the next two weeks.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description
A peritoneal dialysis registered nurse (pdrn) reported a patient that was diagnosed with peritonitis.Additional information was obtained through follow-up with the pdrn.The patient was seen in the pd clinic on (b)(6) 2024 for a regularly scheduled peritoneal equilibration test (pet).Upon arrival, it was noted that the patient did not have a pin in the extension set.The patient stated that he pinned at the end of treatment; however, the pdrn stated the patient has been very forgetful recently.Additionally, the pd effluent was noted to be cloudy.A pd culture was obtained.The patient was diagnosed with peritonitis and administered intraperitoneal (ip) vancomycin 2g.The patient was initiated on antibiotic therapy with ip ceftazidime daily (dose and duration not provided).The culture came back positive on (b)(6) 2024 for pseudomonas aeruginosa.The physician discontinued the ceftazidime and ordered ip cefepime 2g daily for 21 days starting (b)(6) 2024.The patient is scheduled for a clinic visit on (b)(6) 2024 to have the extension set changed.Repeat cultures will be obtained after the completion of the antibiotic therapy.The pdrn stated the cause of the peritonitis was self-inflicted by the patient.The exact source cannot be determined as it could be the missing pin from the extension set, the patient permitting his dogs into the room, or a mistake in aseptic technique due to the patient¿s forgetfulness.The patient did not administer the antibiotics on the 27th or 28th due to forgetting to break the cone in the bag.He did not call the on-call nurse for assistance.The patient will be scheduled for re-training at the clinic and the pdrn will be making a home visit within the next two weeks.
 
Event or Problem Description
A peritoneal dialysis registered nurse (pdrn) reported a patient that was diagnosed with peritonitis.Additional information was obtained through follow-up with the pdrn.The patient was seen in the pd clinic on (b)(6) 2024 for a regularly scheduled peritoneal equilibration test (pet).Upon arrival, it was noted that the patient did not have a pin in the extension set.The patient stated that he pinned at the end of treatment; however, the pdrn stated the patient has been very forgetful recently.Additionally, the pd effluent was noted to be cloudy.A pd culture was obtained.The patient was diagnosed with peritonitis and administered intraperitoneal (ip) vancomycin 2g.The patient was initiated on antibiotic therapy with ip ceftazidime daily (dose and duration not provided).The culture came back positive on (b)(6) 2024 for pseudomonas aeruginosa.The physician discontinued the ceftazidime and ordered ip cefepime 2g daily for 21 days starting (b)(6) 2024.The patient is scheduled for a clinic visit on (b)(6) 2024 to have the extension set changed.Repeat cultures will be obtained after the completion of the antibiotic therapy.The pdrn stated the cause of the peritonitis was self-inflicted by the patient.The exact source cannot be determined as it could be the missing pin from the extension set, the patient permitting his dogs into the room, or a mistake in aseptic technique due to the patient¿s forgetfulness.The patient did not administer the antibiotics on the (b)(6) due to forgetting to break the cone in the bag.He did not call the on-call nurse for assistance.The patient will be scheduled for re-training at the clinic and the pdrn will be making a home visit within the next two weeks.

Brand Name
STAY SAFE/LUER LOCK ADAPTER 4 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key19300447
Report Number0008030665-2024-00449
Device Sequence Number20313186
Product Code KDJ
UDI-Device Identifier00840861100774
UDI-Public00840861100774
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-95005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer06/05/2024
05/28/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/13/2024
06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale